Hail, Brown
- When
- April 1, 9:25 PM EST to 9:29 PM EST
- Where
- Brown County, Russellville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.870, -83.780
Showers and thunderstorms moved through late in the day on April 1st. The main threat was hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Showers and thunderstorms moved through late in the day on April 1st. The main threat was hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 1, 9:05 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1005 PM EDT FRI APR 1 2011 .SYNOPSIS... AN TROUGH OF LOW PRESSURE WILL MOVE EAST ACROSS THE REGION TONIGHT...BRINGING PRECIPITATION TO THE REGION THROUGH EARLY SATURDAY. DRY AIR WILL WORK INTO THE REGION BY SATURDAY AFTERNOON. ANOTHER WEATHER DISTURBANCE WILL MOVE NORTHEAST INTO THE OHIO VALLEY ON SUNDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... A SURFACE TROUGH OVER THE GREAT LAKES...ENHANCED BY AN UPPER SHORT WAVE OVER INDIANA...IS AFFECTING THE REGION TONIGHT. A SLIGHT AMOUNT OF INSTABILITY...A MODERATE AMOUNT MOISTURE...AND A 35 KNOT LOW LEVEL JET HAVE PRODUCED SHOWERS AND ISOLATED THUNDERSTORMS WHICH HAVE MOVED ACROSS MUCH OF THE AREA WITH GUSTY WINDS AND PEA SIZE HAIL. ISSUED A FEW SPS TO HIGHLIGHT MARGINAL THREAT. PREVIOUS SHIFT WAS CORRECT IN GOING WITH CATEGORICAL POPS TONIGHT. INCREASED WINDS SINCE THEY ARE GENERALLY IN THE 10 TO 20 MPH RANGE. CLOUDS AND MOISTURE WILL ALLOW TEMPS TO STAY UP A BIT FROM READINGS LAST NIGHT. THE FORECAST IS CLOSE TO A GUIDANCE COMPROMISE...WITH DECENT AGREEMENT AMONG MODEL SOLUTIONS. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... EARLY ON SATURDAY...COOLING TEMPERATURES MAY ALLOW A BRIEF PERIOD OF SNOW TO MIX IN AS PRECIPITATION ASSOCIATED WITH THE NEAR-TERM SHORTWAVE PULLS OFF TO THE EAST. THIS WOULD BE MOST LIKELY IN THE NORTHERN SECTIONS OF THE CWA. A NARROW RIDGE OF HIGH PRESSURE WILL MOVE NORTHEAST INTO THE CWA ON SATURDAY AND SATURDAY NIGHT...PROVIDING A BRIEF TRANQUIL PERIOD THROUGH EARLY SUNDAY. ON SUNDAY...A WARM FRONT WILL DEVELOP OVER THE OHIO VALLEY AND MOVE NORTH THROUGH THE REGION. THIS WILL ACT AS A FOCUS FOR ISENTROPIC LIFT AND THE DEVELOPMENT OF PRECIPITATION. 12Z MODEL RUNS HAVE COME IN SLIGHTLY DRIER FOR SUNDAY...BUT THE FORECAST WILL ERR ON THE SIDE OF PRECIPITATION BEING UNDER-REPRESENTED IN THE MODELS AS THE WARM AIR BEGINS TO FLOW INTO THE REGION. BY SUNDAY NIGHT...THE FRONT WILL HAVE LIFTED FAR ENOUGH NORTH TO KEEP THE PRECIPITATION CHANCES OUT OF THE SOUTHERN PORTIONS OF THE CWA. TEMPERATURES WILL BEGIN AN UPWARD TREND BY SATURDAY...BUT WITH ONLY SLOW MODERATION UNTIL THE WARM FRONT APPROACHES. TEMPERATURES ON SUNDAY NIGHT WILL PROBABLY BE ROUGHLY STEADY...AS THE DIURNAL CURVE IS COUNTERACTED BY THE STRONG WARM ADVECTION BEHIND THE WARM FRONT. HAVE TRENDED WARMER THAN THE MODEL GUIDANCE BY THIS TIME...STICKING CLOSER TO RAW VALUES ON BOTH T/TD GRIDS. && .LONG TERM /MONDAY THROUGH FRIDAY/... PERIOD BEGINS WITH WARM FRONTAL BOUNDARY ACROSS THE AREA WITH COLD FRONT APPROACHING DURING THE DAY. SHOWER/TSTORM COVERAGE A BIT UNCERTAIN BUT HAVE OPTED FOR HIGH CHANCE/LIKELY POPS FOR NOW. COLD FRONT SHOULD BRING MORE WIDESPREAD COVERAGE BY LATE AFTN AND EVENING WITH POSSIBLE HEAVY RAIN AND SEVERE STORMS. WILL CONTINUE TO MENTION IN HWO. MODELS HAVE A FASTER SOLUTION NOW WITH COLD FRONT PUSHING THROUGH MONDAY NIGHT WITH CAA BEHIND FRONT. WILL LOWER POPS FOR TUESDAY SIGNIFICANTLY WITH JUST RESIDUAL SCATTERED LIGHT RAIN/LIGHT SNOW MIX MAINLY TUESDAY MORNING AS TROUGH AXIS MOVES THROUGH. WILL GO A BIT BELOW GUID FOR TEMPS FOR NOW FOR MONDAY NIGHT AND TUESDAY. HIGH PRESSURE FOR WEDNESDAY. SOME QUESTION ABOUT PRECIP CHANCES FOR THURSDAY AND FRIDAY. WILL GO WILL LOW POPS FOR NOW. WARM UP BEGINS BY WEDNESDAY WITH TEMPS GENERALLY NEAR GUIDANCE. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... A TROUGH OF LOW PRESSURE WILL BRING CONVECTION ACCOMPANIED BY MVFR CONDITIONS EARLY IN THE FORECAST. SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT TAF SITES. WIND GUSTS CLOSE TO 30 KNOTS WILL ACCOMPANY SOME OF THE SHOWERS. CONDITIONS WILL IMPROVE BY SATURDAY MORNING AS MOISTURE AND UPPER SUPPORT FOR THE SHOWERS MOVES EAST. HOWEVER...EXPECT MVFR CEILINGS TO PERSIST THROUGH SATURDAY AT DAY ILN CMH AND LCK. ALSO...AFTER SUBSIDING TONIGHT...WINDS WILL INCREASE SATURDAY AFTERNOON WITH GUSTS APPROACHING 30 KNOTS AGAIN. DRIER AIR WILL BE MOVING IN LATE IN THE TAF PERIOD WITH A RIDGE OF HIGH PRESSURE...BRINGING SCATTERED CLOUDS TO CVG AFTER 00Z SUNDAY. OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE SUNDAY NIGHT INTO TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM...CONIGLIO/HATZOS SHORT TERM...HATZOS LONG TERM...PADGETT AVIATION...CONIGLIO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 348 PM EDT FRI APR 1 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-022000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 348 PM EDT FRI APR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT IS FORECAST TO MOVE ACROSS THE GREAT LAKES AND OHIO VALLEY MONDAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT. THE POTENTIAL EXISTS FOR THE AIRMASS TO BECOME MOIST AND UNSTABLE AHEAD OF THE FRONT. IN ADDITION...A FAVORABLE WIND ENVIRONMENT MAY PRECEDE THE FRONT AS WELL. THIS COMBINATION MAY RESULT IN A FEW SEVERE STORMS MONDAY AND MONDAY EVENING. CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HATZOS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
708 PM EDT FRI APR 1 2011
INZ050-058-059-066-073>075-KYZ091>093-OHZ034-042-060-061-070-077-
020100-
WAYNE IN-FAYETTE IN-UNION IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-
OHIO IN-BOONE KY-CAMPBELL KY-KENTON KY-HAMILTON OH-BUTLER OH-DARKE OH-
MERCER OH-MONTGOMERY OH-PREBLE OH-
708 PM EDT FRI APR 1 2011
...SHOWERS AND POSSIBLE THUNDERSTORMS WITH GUSTY WINDS...SMALL HAIL
AND HEAVY RAIN WILL AFFECT PREBLE...WESTERN
MONTGOMERY...MERCER...DARKE...BUTLER...HAMILTON...KENTON...CAMPBELL..
.BOONE...OHIO...RIPLEY...DEARBORN...FRANKLIN...UNION...FAYETTE AND
WAYNE COUNTIES THROUGH 900 PM EDT...
AT 700 PM EDT...RADAR INDICATED SHOWERS AND POSSIBLE THUNDERSTORMS
OVER EASTERN INDIANA...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
SHOWERS.
IN ADDITION...HEAVY RAIN AND ISOLATED LIGHTNING AND THUNDER CAN BE
EXPECTED WITH THESE SHOWERS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OXFORD...CLEVES...NEW
MADISON...BURLINGTON...ROCKFORD...COLDWATER...ST. HENRY...OAKBROOK...
ANSONIA...CAMDEN...GREENVILLE AND UNION.
ALSO...MORNING SUN...HUESTON WOODS STATE PARK...ST. CHARLES...NORTH
BEND...NEW HOPE...SUGAR VALLEY...GRANDVIEW AND FRANCISVILLE ARE NEAR
THE PATH OF THESE SHOWERS.
LAT...LON 3923 8539 3927 8531 3955 8532 4001 8521
4000 8480 4073 8478 4073 8445 3993 8442
3992 8439 3929 8435 3927 8426 3922 8432
3920 8427 3897 8431 3892 8546SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
838 PM EDT FRI APR 1 2011
INZ075-080-KYZ089>098-OHZ077>079-020230-
OHIO IN-SWITZERLAND IN-GRANT KY-BOONE KY-CAMPBELL KY-KENTON KY-
PENDLETON KY-GALLATIN KY-BRACKEN KY-CARROLL KY-OWEN KY-ROBERTSON KY-
CLERMONT OH-HAMILTON OH-BROWN OH-
838 PM EDT FRI APR 1 2011
...STRONG THUNDERSTORMS WILL AFFECT
BROWN...HAMILTON...CLERMONT...ROBERTSON...OWEN...CARROLL...BRACKEN...
GALLATIN...PENDLETON...KENTON...CAMPBELL...BOONE...GRANT...SWITZERLAND
AND OHIO COUNTIES THROUGH 1030 PM EDT...
AT 835 PM EDT...RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS
NEAR NAPOLEON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BURLINGTON...
OAKBROOK...UNION...FLORENCE...CHEVIOT...WALTON...VILLA HILLS...
ELSMERE...ERLANGER...CRITTENDEN...CRESCENT SPRINGS AND CRESTVIEW
HILLS.
ALSO...ELLISTON...ADDYSTON...HUEYS CORNERS...RYLE...NEEDMORE...
BEECHWOOD...MACK NORTH AND MACK SOUTH ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 3843 8497 3856 8502 3858 8508 3906 8489
3908 8464 3914 8474 3911 8483 3930 8482
3924 8387 3902 8387 3902 8367 3865 8371
3876 8392 3860 8400 3850 8394 3842 8399
3848 8418 3857 8422 3856 8442 3833 8481SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
845 PM EDT FRI APR 1 2011
OHZ051>053-060>062-070>072-020245-
CLINTON OH-BUTLER OH-WARREN OH-GREENE OH-CLARK OH-MIAMI OH-
CHAMPAIGN OH-MONTGOMERY OH-PREBLE OH-
845 PM EDT FRI APR 1 2011
...SHOWERS WITH GUSTY WINDS AND HAIL WILL AFFECT EASTERN PREBLE...
MONTGOMERY...CHAMPAIGN...MIAMI...CLARK...GREENE...WARREN...BUTLER AND
CLINTON COUNTIES THROUGH 1045 PM EDT...
AT 840 PM EDT...RADAR INDICATED A LINE OF SHOWERS NEAR
DREXEL...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
SHOWERS. A FEW RUMBLES OF THUNDER ARE ALSO POSSIBLE.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SPRINGBORO...MORAINE...
TROY...LEBANON...DAYTON...VANDALIA...NORTHRIDGE...TIPP CITY...
OAKWOOD...KETTERING...MORROW AND HUBER HEIGHTS.
ALSO...SHILOH...MAINEVILLE...GINGHAMSBURG...SOUTH LEBANON...
MURDOCK...PEKIN...DALLASBURG AND WOODBOURNE-HYDE PARK ARE NEAR THE
PATH OF THIS SHOWER.
LAT...LON 3992 8448 3992 8442 4019 8442 4018 8402
4027 8401 4022 8349 4001 8351 3981 8357
3977 8359 3977 8365 3955 8367 3954 8357
3936 8360 3926 8377 3921 8381 3924 8383
3926 8426 3929 8427 3932 8478SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
940 PM EDT FRI APR 1 2011
KYZ097-099-100-OHZ063-064-072-073-079>082-088-020345-
BRACKEN KY-MASON KY-LEWIS KY-HIGHLAND OH-BROWN OH-ROSS OH-CLINTON OH-
FAYETTE OH-PICKAWAY OH-PIKE OH-SCIOTO OH-ADAMS OH-
940 PM EDT FRI APR 1 2011
...A LINE OF SHOWERS WITH GUSTY WINDS AND SMALL HAIL WILL AFFECT
ADAMS...SCIOTO...PIKE...PICKAWAY...FAYETTE...EASTERN
CLINTON...ROSS...SOUTHEASTERN BROWN...HIGHLAND...LEWIS...MASON AND
SOUTHEASTERN BRACKEN COUNTIES THROUGH 1145 PM EDT...
AT 938 PM EDT...RADAR INDICATED A LINE OF SHOWERS NEAR
LEESBURG...MOVING EAST AT 25 MPH.
WIND GUSTS TO 30 MPH...A FEW RUMBLES OF THUNDER...AND PEA SIZE HAIL
ARE POSSIBLE WITH THIS LINE OF SHOWERS.
THE SHOWER WILL AFFECT MAINLY RURAL AREAS OF ADAMS...EASTERN
CLINTON...FAYETTE...HIGHLAND...LEWIS...MASON...PICKAWAY...PIKE...
ROSS...SCIOTO...SOUTHEASTERN BRACKEN AND SOUTHEASTERN BROWN COUNTIES.
LAT...LON 3853 8364 3849 8394 3858 8403 3901 8381
3924 8386 3934 8365 3948 8358 3971 8366
3969 8326 3981 8324 3979 8283 3956 8285
3954 8273 3895 8280 3884 8264 3860 8275
3859 8285 3875 8289 3871 8302 3833 8327The Cincinnati radar (KILN), 61 km away, was scanning. The volume nearest the first event began at 02:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287895.